Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), says inappropriate, random words and shows as the best motor response: extension of the arms and legs (abnormal extension). Find the Glasgow Coma Scale total GCS = E + V + M.
Clinical assessment scores worksheet with answers
Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 142/84 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: holds on to furniture; IV therapy or saline lock: yes; gait: impaired; mental status: overestimates or forgets limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: none, bed rest or nurse assists; IV therapy or saline lock: no; gait: weak; mental status: knows own limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 91% on supplemental oxygen, blood pressure 150/90 mmHg, pulse 92/min, alert, temperature 36.3 °C. Which clinical risk group does the patient fall into? Click it.
- 1low
- 2low–medium
- 3medium
- 4high
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: no; ambulatory aid: crutches, cane or walker; IV therapy or saline lock: no; gait: weak; mental status: overestimates or forgets limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.
- 1low risk
- 2moderate risk
- 3high risk
Answer key
- 1. GCS = 7
- 2. MAP = 103 mmHg
- 3. MFS = 110
- 4. MFS = 35
- 5. medium
- 6. moderate risk
Full step-by-step solutions: practise this topic on examproblems.com.